MAUDE Adverse Event Report: ARTHROCARE CORP. ACCU-PASS DIRECT CRESCENT XL; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. ACCU-PASS DIRECT CRESCENT XL; ACCESSORIES,ARTHROSCOPIC
Catalog Number 23-2005
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a meniscal transplant, the accu-pass successfully passed first 3 sutures.On final attempt the needle was successfully pushed through the knee capsule but the hook was no longer attached to the device.The hook was successfully located in the fluid bag.Procedure finished with s&n backup device.Surgical delay of less than or equal to 30 minutes.No further complications to patient were reported due this event.
 
Additional Manufacturer Narrative
H10: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review for the reported batch number concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection of the returned instrument shows no manufacturing abnormalities.The needle is detached from the device.The product was out of the original packaging.No packaging returned.The device is single use only.Basic functional testing the thumb lever will move up and down, the needle will not deploy due to being detached.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include: (1) excessive force.No containment or corrective actions are recommended at this time.

Brand Name
ACCU-PASS DIRECT CRESCENT XL
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11965190
Report Number3006524618-2021-00702
Device Sequence Number4414904
Product Code NBH
UDI-Device Identifier00885556724569
UDI-Public885556724569
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Catalogue Number23-2005
Device Lot Number2029102
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/08/2021
10/06/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/20/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;